MAUDE Adverse Event Report: COOK ENDOSCOPY MEMORY HARD WIRE BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY MEMORY HARD WIRE BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Model Number G22002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket fully extended out of the catheter lumen.There was no fluid in the catheter lumen.There is a small kink approximately 11.4 cm distal to the proximal end of the white shrink tubing.The distal tip of the catheter lumen is intact.One of the wires on the basket had broken loose from the proximal end of the basket and was still attached at the distal end of the basket.The basket wire was broken near the soldered joint; there was no evidence of the wire being damaged by the buff process.The basket was intact and no part of the device was missing.No other anomalies were detected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual prior to use testing conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The basket wire broke at the soldered joint.If excessive force is applied, basket breakage can occur near the soldered joint.Prior to distribution, all memory hard wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook memory hard wire basket.The operator opened the package and checked the integrity before use.[it was] found that the "wire guide of the basket" was broken.The device was evaluated on (b)(6) 2018.It was determined that one of the wires on the basket had broken loose from the proximal end of the basket and was still attached at the distal end of the basket.

Brand Name
MEMORY HARD WIRE BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7402272
Report Number1037905-2018-00133
Device Sequence Number13473662
Product Code FFL
UDI-Device Identifier00827002220027
UDI-Public(01)00827002220027(17)191215(10)W3807100
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22002
Device Catalogue NumberMWB-2X4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/12/2018
Device Age15 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1